MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; VELA INFRARENAL

ENDOLOGIX, INC. AFX; VELA INFRARENAL
Model Number A28-28/C95V
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Migration or Expulsion of Device (1395); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 10/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
Patient was initially implanted with a bifurcated, one infrarenal, one suprarenal and two limb extension on (b)(6) 2016.During a routine follow up, the physician noted an endoleak type ia through ultrasound.The physician elected to reline with a gore tag device.The leak was resolved and the patient was reported to be doing well post procedure.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received there were substantial evidence to support the following reported events; endoleak type ia.Additionally there was evidence to reasonably support the following observations; suprarenal cuff migration and sac growth.The most likely cause of the loss of seal and proximal cuff migration (30mm) was a combination of the off-label aortic neck angulation (intentional user error) and cautionary product use conditions of calcifications at the aortic neck and the use of non-contrast surveillance.The procedure related harms and final patient disposition could not be ascertained due to lack of medical information surrounding the secondary endovascular procedure.To date there have been no reports of further negative patient sequelae.Devices remain implanted in the patient and were not returned, no evaluation completed.The review of manufacturing lot confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key7035840
Report Number2031527-2017-00614
Device Sequence Number2036645
Product Code MIH
UDI-Device Identifier00818009013521
UDI-Public(01)00818009013521(17)190210
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/16/2017
Device Model NumberA28-28/C95V
Device Lot Number1343252-008
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR